MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72203705
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Rupture (2208); Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that, during a rotator cuff repair and a biceps tenodesis, the healicoil broke after being already implanted, most of the anchor pulled out of the hole.The fully threaded 4.75 awl was used as usual.All the loose pieces were removed but not the part that held up in the bone, holding the sutures.The pieces were removed with a grasper.The procedure was completed with a s+n back up device.The back up device was used in an additional bone hole, no void was left in the patient.The insertion site was cleared of all debris prior to insertion, the surgeon was satisfied with the surgical outcome.There was a non-significant delay and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution a complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of anchor material found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A clinical review states that no clinically relevant supporting documentation was provided for inclusion in a medical investigation.Based on the limited information provided the root cause of the reported issue cannot be determined.The device ifu does caution that ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device.¿ the healicoil anchor is implantable, biocompatibility is not an issue.Micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.No further risk to the patient is anticipated as a result of the additional bone hole.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.Corrected information in h6 (health effect - clinical code).

Brand Name
HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14191321
Report Number1219602-2022-00587
Device Sequence Number17214587
Product Code MAI
UDI-Device Identifier00885554031409
UDI-Public00885554031409
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K123393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Model Number72203705
Device Catalogue Number72203705
Device Lot Number2082579
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date04/24/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown